Alert archive / Iowa / High Wind Watches in 2015
High Wind Watch 1, NWS Des Moines, IA
NWS Des Moines, IA issued this high wind watch at Nov 10, 2015, 3:20 AM CST for 51 counties in Iowa. It took effect at Nov 11, 2015, 9:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 10, 2015, 3:20 AM CST (09:20 UTC)
- In effect from
- Nov 11, 2015, 9:00 PM CST
- Expired
- Nov 11, 2015, 3:41 AM CST
- In force
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
177 WWUS73 KDMX 100920 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 320 AM CST TUE NOV 10 2015 ...VERY STRONG WINDS POSSIBLE WEDNESDAY NIGHT... .A LARGE AND DYNAMIC STORM SYSTEM WILL STRENGTHEN OVER THE REGION ON WEDNESDAY...THEN MOVE AWAY FROM IOWA ON WEDNESDAY NIGHT. AS THE LOW PRESSURE SYSTEM DEPARTS WINDS BEHIND IT WILL INCREASE SIGNIFICANTLY ON WEDNESDAY NIGHT. IAZ004>007-015>017-023>026-033>037-044>049-057>061-070>074- 081>083-092-101730- /O.NEW.KDMX.HW.A.0001.151112T0300Z-151112T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS- UNION-CLARKE-TAYLOR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...ATLANTIC... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...CORNING... CRESTON...OSCEOLA...BEDFORD...LENOX...NEW MARKET 320 AM CST TUE NOV 10 2015 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. * TIMING...STRONGEST WINDS WILL REACH WESTERN IOWA AFTER SUNSET WEDNESDAY EVENING AND CENTRAL IOWA BY MIDNIGHT. * WINDS...SUSTAINED SPEEDS OF 35 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH. * IMPACTS...THE STRONG WINDS WILL AFFECT TRAVELERS...ESPECIALLY HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RAD/LEE
4 follow-up statements
649 WWUS73 KDMX 101701 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1101 AM CST TUE NOV 10 2015 ...VERY STRONG WINDS POSSIBLE WEDNESDAY NIGHT... .A LARGE AND DYNAMIC STORM SYSTEM WILL STRENGTHEN OVER THE REGION ON WEDNESDAY...THEN MOVE QUICKLY AWAY FROM IOWA WEDNESDAY NIGHT. AS THE LOW PRESSURE SYSTEM DEPARTS WINDS BEHIND IT WILL INCREASE SIGNIFICANTLY ON WEDNESDAY NIGHT WITH HIGH WINDS EXPECTED. IAZ004>007-015>017-023>026-033>037-044>049-057>061-070>074- 081>083-092-110115- /O.CON.KDMX.HW.A.0001.151112T0300Z-151112T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS- UNION-CLARKE-TAYLOR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...ATLANTIC... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...CORNING... CRESTON...OSCEOLA...BEDFORD...LENOX...NEW MARKET 1101 AM CST TUE NOV 10 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * TIMING...STRONGEST WINDS WILL REACH WESTERN IOWA AFTER SUNSET WEDNESDAY EVENING AND CENTRAL IOWA BY MIDNIGHT. * WINDS...SUSTAINED SPEEDS OF 35 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH LATE EVENING AND OVERNIGHT. * IMPACTS...THE STRONG WINDS WILL AFFECT TRAVELERS...ESPECIALLY HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ REV
859 WWUS73 KDMX 102139 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 339 PM CST TUE NOV 10 2015 ...VERY STRONG WINDS POSSIBLE WEDNESDAY NIGHT... .A LARGE AND STRONG STORM SYSTEM WILL STRENGTHEN OVER THE REGION WEDNESDAY...THEN MOVE QUICKLY AWAY FROM IOWA WEDNESDAY NIGHT. AS THE STORM DEPARTS THE WINDS BEHIND IT WILL INCREASE SIGNIFICANTLY WEDNESDAY NIGHT WITH HIGH WINDS EXPECTED OVERNIGHT. BRISK WINDS ARE LIKELY AGAIN ON THURSDAY. IAZ004>007-015>017-023>026-033>037-044>047-110545- /O.UPG.KDMX.HW.A.0001.151112T0300Z-151112T1200Z/ /O.NEW.KDMX.HW.W.0002.151112T0300Z-151112T1200Z/ /O.NEW.KDMX.WI.Y.0010.151112T1200Z-151113T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY... DENISON...CARROLL...JEFFERSON...BOONE 339 PM CST TUE NOV 10 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 PM WEDNESDAY TO 6 AM CST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM WEDNESDAY TO 6 AM CST THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONGEST WINDS WILL REACH WESTERN IOWA WEDNESDAY EVENING AND CONTINUE OVERNIGHT. * WINDS...SUSTAINED SPEEDS OF 35 TO 40 MPH WITH GUSTS IN EXCESS OF 55 MPH LATE EVENING AND OVERNIGHT. * IMPACTS...THE STRONG WINDS WILL AFFECT TRAVELERS...ESPECIALLY HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ048-049-057>061-070>074-081>083-092-110545- /O.NEW.KDMX.WI.Y.0010.151112T1200Z-151113T0000Z/ /O.CON.KDMX.HW.A.0001.151112T0300Z-151112T1200Z/ STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR- MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-TAYLOR- INCLUDING THE CITIES OF...AMES...MARSHALLTOWN...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...ATLANTIC...GREENFIELD...STUART... ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK... CARLISLE...PELLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA... BEDFORD...LENOX...NEW MARKET 339 PM CST TUE NOV 10 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY. * TIMING...STRONGEST WINDS WILL REACH CENTRAL IOWA BY MIDNIGHT WEDNESDAY AND CONTINUE OVERNIGHT. * WINDS...SUSTAINED SPEEDS NEARING 35 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH LATE EVENING AND OVERNIGHT. * IMPACTS...THE STRONG WINDS WILL AFFECT TRAVELERS...ESPECIALLY HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FOR A POSSIBLE UPDATE TO A HIGH WIND WARNING OR WIND ADVISORY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ027-028-038-039-050-062-075-084>086-093>097-110545- /O.NEW.KDMX.WI.Y.0010.151112T1200Z-151113T0000Z/ /O.EXA.KDMX.HW.A.0001.151112T0300Z-151112T1200Z/ BUTLER-BREMER-GRUNDY-BLACK HAWK-TAMA-POWESHIEK-MAHASKA-LUCAS- MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...PARKERSBURG...CLARKSVILLE... SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY... GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO... CEDAR FALLS...TAMA...TOLEDO...TRAER...DYSART...GLADBROOK... GRINNELL...OSKALOOSA...CHARITON...ALBIA...OTTUMWA...MOUNT AYR... LAMONI...LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON... CENTERVILLE...BLOOMFIELD 339 PM CST TUE NOV 10 2015 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. * TIMING...STRONGEST WINDS WILL REACH CENTRAL IOWA BY MIDNIGHT WEDNESDAY AND ACROSS THE REMAINDER OF CENTRAL IOWA OVERNIGHT. * WINDS...SUSTAINED SPEEDS NEARING 35 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH LATE EVENING AND OVERNIGHT. * IMPACTS...THE STRONG WINDS WILL AFFECT TRAVELERS...ESPECIALLY HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FOR A POSSIBLE UPDATE TO A HIGH WIND WARNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ REV
089 WWUS73 KDMX 110251 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 851 PM CST TUE NOV 10 2015 ...VERY STRONG WIND POSSIBLE WEDNESDAY NIGHT... .A POWERFUL STORM SYSTEM WILL STRENGTHEN OVER THE REGION WEDNESDAY... THEN MOVE QUICKLY AWAY FROM IOWA WEDNESDAY NIGHT. AS THE STORM DEPARTS...THE WIND BEHIND IT WILL INCREASE SIGNIFICANTLY WEDNESDAY NIGHT WITH HIGH WINDS EXPECTED OVERNIGHT. WINDY CONDITIONS ARE LIKELY AGAIN ON THURSDAY. IAZ004>007-015>017-023>026-033>037-044>047-111100- /O.CON.KDMX.HW.W.0002.151112T0300Z-151112T1200Z/ /O.CON.KDMX.WI.Y.0010.151112T1200Z-151113T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY... DENISON...CARROLL...JEFFERSON...BOONE 851 PM CST TUE NOV 10 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM WEDNESDAY TO 6 AM CST THURSDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... * TIMING...STRONGEST WINDS WILL REACH WESTERN IOWA WEDNESDAY EVENING AND CONTINUE OVERNIGHT. * WINDS...SUSTAINED SPEEDS OF 35 TO 40 MPH WITH GUSTS IN EXCESS OF 55 MPH LATE EVENING AND OVERNIGHT. * IMPACTS...THE STRONG WINDS WILL AFFECT TRAVELERS...ESPECIALLY HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ027-028-038-039-048>050-057>062-070>075-081>086-092>097-111100- /O.CON.KDMX.WI.Y.0010.151112T1200Z-151113T0000Z/ /O.CON.KDMX.HW.A.0001.151112T0300Z-151112T1200Z/ BUTLER-BREMER-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...PARKERSBURG...CLARKSVILLE... SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY... GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO... CEDAR FALLS...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER... DYSART...GLADBROOK...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA... BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON... GRINNELL...ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE... WINTERSET...EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA... KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...BEDFORD...LENOX...NEW MARKET...MOUNT AYR... LAMONI...LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON... CENTERVILLE...BLOOMFIELD 851 PM CST TUE NOV 10 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... * TIMING...STRONGEST WINDS WILL REACH CENTRAL IOWA BY MIDNIGHT WEDNESDAY AND CONTINUE OVERNIGHT. * WINDS...SUSTAINED SPEEDS NEARING 35 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH LATE EVENING AND OVERNIGHT. * IMPACTS...THE STRONG WINDS WILL AFFECT TRAVELERS...ESPECIALLY HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FOR A POSSIBLE UPDATE TO A HIGH WIND WARNING OR WIND ADVISORY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FAB
299 WWUS73 KDMX 110941 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 341 AM CST WED NOV 11 2015 ...VERY STRONG WINDS TONIGHT... .A POWERFUL STORM SYSTEM WILL STRENGTHEN OVER THE REGION TODAY THEN MOVE QUICKLY AWAY FROM IOWA TONIGHT. AS THE SYSTEM DEPARTS WINDS WILL INCREASE RAPIDLY FROM THE WEST NORTHWEST...AND PERSIST INTO THURSDAY. IAZ027-028-038-039-049-050-061-062-074-075-081>086-092>097-111745- /O.CAN.KDMX.HW.A.0001.151112T0300Z-151112T1200Z/ /O.EXT.KDMX.WI.Y.0010.151112T0300Z-151113T0000Z/ BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...PARKERSBURG...CLARKSVILLE... SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY... GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO... CEDAR FALLS...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...NEWTON...GRINNELL...PELLA...KNOXVILLE...OSKALOOSA... CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA... BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON... CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE... BLOOMFIELD 341 AM CST WED NOV 11 2015 ...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE HIGH WIND WATCH AND REPLACED IT WITH A WIND ADVISORY. * TIMING...STRONGEST WINDS WILL EXPAND ACROSS SOUTHERN IOWA THIS EVENING AND REACH EASTERN IOWA BY AROUND MIDNIGHT...THEN PERSIST INTO THURSDAY. * WINDS...SUSTAINED 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. * IMPACTS...THE STRONG WINDS WILL AFFECT TRAVELERS...ESPECIALLY HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ048-057>060-070>073-111745- /O.UPG.KDMX.HW.A.0001.151112T0300Z-151112T1200Z/ /O.EXA.KDMX.HW.W.0002.151112T0300Z-151112T1200Z/ /O.CON.KDMX.WI.Y.0010.151112T1200Z-151113T0000Z/ STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN- INCLUDING THE CITIES OF...AMES...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...ATLANTIC...GREENFIELD...STUART...ADAIR... FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK...CARLISLE 341 AM CST WED NOV 11 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONGEST WINDS WILL REACH WESTERN IOWA THIS EVENING AND CENTRAL IOWA BEFORE MIDNIGHT...THEN DIMINISH A BIT BUT REMAIN STRONG ON THURSDAY. * WINDS...SUSTAINED AT 35 TO 40 MPH WITH GUSTS IN EXCESS OF 55 MPH TONIGHT...DIMINISHING TO 30 TO 35 MPH WITH GUSTS TO NEAR 45 MPH ON THURSDAY. * IMPACTS...THE STRONG WINDS WILL AFFECT TRAVELERS...ESPECIALLY HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ004>007-015>017-023>026-033>037-044>047-111745- /O.CON.KDMX.HW.W.0002.151112T0300Z-151112T1200Z/ /O.CON.KDMX.WI.Y.0010.151112T1200Z-151113T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY... DENISON...CARROLL...JEFFERSON...BOONE 341 AM CST WED NOV 11 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... * TIMING...STRONGEST WINDS WILL REACH WESTERN IOWA THIS EVENING AND CENTRAL IOWA BEFORE MIDNIGHT...THEN DIMINISH A BIT BUT REMAIN STRONG ON THURSDAY. * WINDS...SUSTAINED AT 35 TO 40 MPH WITH GUSTS IN EXCESS OF 55 MPH TONIGHT...DIMINISHING TO 30 TO 35 MPH WITH GUSTS TO NEAR 45 MPH ON THURSDAY. * IMPACTS...THE STRONG WINDS WILL AFFECT TRAVELERS...ESPECIALLY HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LEE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this high wind watch went out at Nov 9, 11:14 PM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Nov 9, 11:14 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1114 PM CST MON NOV 9 2015 .SHORT TERM /TONIGHT/... ISSUED AT 355 PM CST MON NOV 9 2015 LITTLE CHANGE TO CURRENT PATTERN. HIGH OVER THE LOWER OHIO RIVER VALLEY WILL CONTINUE TO DIRECT A SOUTH WIND INTO IOWA...THAT ALONG WITH LOW DEVELOPING TO OUR WEST WILL KEEP SOUTH WINDS NEAR 10 MPH OVERNIGHT. TEMPERATURES WILL REMAIN MILDER TONIGHT...WITH THICKNESS AND H850 TEMPS BECOMING STEADY TO SLOWLY RISING. AN INCREASE IN MOISTURE IS ANTICIPATED IN LOWER LAYERS...BUT CLOUD COVER NOT LIKELY TO INCREASE MUCH UNTIL NEAR 12Z AND LIMITED TO THE SOUTHWEST/WEST. .LONG TERM /TUESDAY THROUGH MONDAY/... ISSUED AT 355 PM CST MON NOV 9 2015 THE FORECAST ATTENTION REMAINS FIXED ON OUR SEASONABLY STRONG MID TO LATE WEEK SYSTEM AND ITS MULTI-FACETED IMPACTS ON THE STATE IN THE FORM OF SEVERE WEATHER IN THE SOUTH...MODERATE TO HEAVY RAIN IN THE NORTH...AND VERY STRONG WINDS STATEWIDE. LATEST 12Z SHORT TO MEDIUM RANGE SOLUTIONS REMAIN IN GOOD AGREEMENT ON THE OVERALL EVOLUTION OF THE UPPER LEVEL AND SURFACE FEATURES LEADING UP TO AND DURING THE EVENT. UPPER LEVEL TROUGH CURRENTLY VISIBLE ON WATER VAPOR IMAGERY OVER THE PACIFIC NORTHWEST WILL SLOWLY DIG TO THE EAST/SOUTHEAST AND PROMOTE LEE CYCLOGENESIS ALONG THE FRONT RANGE DURING THE DAY TOMORROW. THIS DEEPENING LOW WILL EJECT NORTHEASTWARD FROM TUESDAY NIGHT INTO WEDNESDAY...DEEPENING FROM 1000 MB TO 987 MB BETWEEN 00Z WED AND 00Z THU. THE POLAR AND SUBTROPICAL JETS PHASE TOGETHER AND LEAD TO THE DEVELOPMENT OF A 130- 150 KT JET STREAK ON THE SOUTHERN FLANK OF THE NOW CLOSED UPPER LEVEL LOW ON WEDNESDAY AFTERNOON...PROMOTING STRONG SYNOPTIC FORCING IN THE LEFT FRONT QUADRANT POSITIONED OVER IOWA AND IS REFLECTED WELL IN THE MID TO UPPER LEVEL Q-VECTOR CONVERGENCE FIELDS. REGION OF INCREASING 850 MB THETA-E ADVECTION WILL SHIFT ACROSS IOWA DURING THE DAY ON TUESDAY AS SOUTHERLY FLOW SETS UP AHEAD OF OUR MIDWEEK SYSTEM. HAVE TRENDED DOWN HIGHS SLIGHTLY AS A RESULT OF THE INCREASING SKY COVER...THOUGH WITH THE CLOUDS NOT ARRIVING IN CENTRAL IOWA UNTIL AFTER NOON...THE EFFECTS ON HIGHS SHOULD NOT BE TOO GREAT. A DEVELOPING WARM FRONT WILL LIFT NORTHWARD OVER THE STATE DURING THE OVERNIGHT HOURS ON TUESDAY INTO WEDNESDAY AND REACH THE IOWA-MINNESOTA BORDER BY 18Z WEDNESDAY. WITH SATURATION CONFINED IN THE LOWEST 200 MB...LEANED TOWARDS DRIZZLE FOR THE PREDOMINANT PRECIP TYPE ON THE LEADING EDGE OF THE WARM NOSE. THE CHANCES FOR THUNDER INCREASE TOWARDS 12Z WITH ELEVATED INSTABILITY ABOVE THE 900MB WARM NOSE. SOME TIMING DISCREPANCIES WITH THE TIMING OF THE SURFACE LOW AS IT MOVES ACROSS THE STATE FROM 18 WED TO 06Z THU...WITH THE EC BEING THE SLOWER SOLUTION AND THE GFS/NAM BEING SLIGHTLY MORE PROGRESSIVE. IN EITHER CASE...THE THREAT FOR SEVERE WEATHER...ESPECIALLY TORNADOES...DOES EXIST ALONG AND SOUTH OF INTERSTATE 80 DURING THE AFTERNOON HOURS AS A PRE-FRONTAL TROUGH WORKS OUT AHEAD OF THE COLD FRONT. HIGH 0-1 KM SRH VALUES OF OVER 150 M2/S2 WITH MLCAPE VALUES OF 700-1200 J/KG WILL BE MORE THAN AMPLE TO SUPPORT LOW TOPPED SUPERCELLS THAT WILL BE MOVING TO THE NORTHEAST AT SPEEDS OF 40-50 KTS. THE NAM IN PARTICULAR SHOWS 150-300 J/KG OF 0-3 KM CAPE...BUT IS LIKELY OVERDONE WITH SOUNDINGS SHOWING A PROBABLY OVERDONE MAUL. THE ONLY UNCERTAINLY WILL BE CLEARING OUT AHEAD OF THE BOUNDARY...BUT HISTORY HAS SHOWN THAT TORNADOES OFTENTIMES FORM IN THESE SETUPS WITH LITTLE TO NO INSOLATION AHEAD OF THE BOUNDARY. MODERATE TO HEAVY RAINFALL WILL ALSO BE FOUND IN THE DEF ZONE ACROSS NORTHERN IOWA AND SOUTHERN MINNESOTA WITH PWATS IN THE 0.75 TO 1 INCH RANGE...CONTINUED THE GOING WPC FORECAST FOR WELL OVER AN INCH OF RAINFALL ACROSS THE AREA. FLASH FLOODING THREAT APPEARS ON THE LOWER SIDE GIVEN THE LOCATION AND LONGEVITY OF THE THREAT...BUT SHOULD NONETHELESS BE MONITORED...ESPECIALLY IN URBAN AREAS AND REGIONS WITH POOR DRAINAGE. A VERY SHARP PRESSURE GRADIENT AND PV ANOMALY WILL MOVE IN BEHIND THE DEPARTING CYCLONE OVERNIGHT WEDNESDAY INTO THURSDAY. A 20+ MB GRADIENT WILL EXIST ACROSS THE STATE BY 06Z THURSDAY WITH SOUNDINGS DEPICTING ML WINDS OF UPWARDS OF 45-55 KTS DURING THIS TIMEFRAME. HAVE CONTINUED INCREASING FORECAST SUSTAINED WINDS AND GUSTS WELL INTO WIND ADVISORY CRITERIA FOR LATE WEDNESDAY INTO THURSDAY MORNING...WITH HIGH WIND WARNING LEVELS NOT OUT OF THE BALLPARK. WINDS SHOULD DECREASE THURSDAY EVENING AS THE LOW PULLS OFF...WITH A SECONDARY BACKDOOR TROUGH ROTATING AROUND THE BACKSIDE OF THE DEPARTING LOW THAT COULD BRING SNOW SHOWERS TO FAR NORTHERN IOWA FRIDAY MORNING. HOWEVER...GFS BUFR SOUNDINGS ARE SHOWING SOME IMPRESSIVE 35-45 KTS OF MIXING WITH THE PASSAGE OF THESE SHOWERS...SO DESPITE THE LIGHT SNOW AMOUNTS...THIS EVENT WILL ALSO BEAR WATCHING. MODERATING WESTERLY FLOW SETS IN FOR NEXT WEEKEND WITH TEMPS RETURNING TO THE 50S. && .AVIATION...10/06Z ISSUED AT 1112 PM CST MON NOV 9 2015 VFR CONDITIONS EXPECTED THROUGH PERIOD. MAY SEE LOW VFR CEILINGS INCREASING NEAR 12Z AT SOUTHERN SITES...KDSM/KOTM. WINDS WILL INCREASE AFTER 12Z WITH GUSTS POSSIBLE AT NORTHERN SITES...KFOD/KMCW...NEAR/AROUND 18Z. WINDS WILL DIMINISH AGAIN AFTER 00Z. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...REV LONG TERM...SKOW AVIATION...AWB
Hazardous weather outlook, Nov 9, 3:40 AM CST, 23 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 340 AM CST MON NOV 9 2015 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-101200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 340 AM CST MON NOV 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE AT TIMES FROM TUESDAY NIGHT THROUGH WEDNESDAY EVENING. ON WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER...MAINLY TOWARD CENTRAL AND SOUTHERN IOWA IN THE AFTERNOON. DAMAGING WINDS AND EVEN TORNADOES ARE POSSIBLE. ON WEDNESDAY NIGHT WINDS WILL INCREASE SUBSTANTIALLY FROM THE WEST NORTHWEST AND BECOME VERY STRONG AND GUSTY. FINALLY...THE STORM SYSTEM ON WEDNESDAY AND WEDNESDAY NIGHT WILL PRODUCE UNSEASONABLY HEAVY RAINFALL IN MANY AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEE
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:39 PM CST | High Wind Warning | DMX | Adair, Adams, Audubon, Boone, Butler, Calhoun and 33 more | 38 hr |
| Nov 10, 3:39 PM CST | Wind Advisory | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 50 hr |
Nearby
High Wind Watches in Iowa, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.